Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 10, NWS Jacksonville, FL

March 6, 2012Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Mar 6, 2012, 2:28 AM EST for Gilchrist County, Suwannee County, Florida. It took effect at Mar 6, 2012, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 2:28 AM EST (07:28 UTC)
In effect from
Mar 6, 2012, 12:00 PM EST
Expired
Mar 6, 2012, 6:00 PM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Gilchrist County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3155 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WWUS82 KJAX 060728
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 AM EST TUE MAR 6 2012

FLZ020-021-035-062300-
/O.UPG.KJAX.FW.A.0011.120306T1600Z-120306T2300Z/
/O.NEW.KJAX.FW.W.0010.120306T1700Z-120306T2300Z/
HAMILTON-SUWANNEE-GILCHRIST-
228 AM EST TUE MAR 6 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SUWANNEE
VALLEY OF NORTHEAST FLORIDA...

* WIND...EAST 15 MPH WITH GUSTS TO 25 MPH. 

* HUMIDITY...MINIMUM VALUES OF 30-35 PERCENT THIS AFTERNOON. 

* DISPERSIONS...70 TO 75. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ022-062300-
/O.NEW.KJAX.FW.W.0010.120306T1700Z-120306T2300Z/
COLUMBIA-
228 AM EST TUE MAR 6 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR COLUMBIA COUNTY
OF NORTHEAST FLORIDA...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONE 022.

* WIND...EAST 15 MPH WITH GUSTS TO 25 MPH. 

* HUMIDITY...MINIMUM VALUES OF 30-35 PERCENT THIS AFTERNOON. 

* DISPERSIONS...70 TO 75.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

PP

HTTP://WEATHER.GOV/JAX
2 follow-up statements
912 
WWUS82 KJAX 061450
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EST TUE MAR 6 2012

FLZ020>022-035-062300-
/O.CON.KJAX.FW.W.0010.120306T1700Z-120306T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
950 AM EST TUE MAR 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SUWANNEE VALLEY OF
NORTHEAST FLORIDA...

* WIND...EAST 15 TO 20 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY...MINIMUM VALUES OF 30 TO 35 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX
923 
WWUS82 KJAX 062257
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
557 PM EST TUE MAR 6 2012

FLZ020>022-035-070000-
/O.EXP.KJAX.FW.W.0010.000000T0000Z-120306T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
557 PM EST TUE MAR 6 2012

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING FOR THE
SUWANNEE VALLEY OF NORTHEAST FLORIDA...

$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 9:33 PM EST, 4 hours 55 minutes earlier.

Area forecast discussion, Mar 5, 9:33 PM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
933 PM EST MON MAR 5 2012

.UPDATE...

BASED ON RECENT TEMPERATURE TRENDS AND THE LATEST MODEL
GUIDANCE...HAVE FAVORED OVERNIGHT LOWS A LITTLE WARMER THAN
ORIGINALLY FORECAST. THEREFORE...HAVE TAPERED BACK FROST COVERAGE
FOR TONIGHT. OTHERWISE...OVERNIGHT FORECAST ON TRACK.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THIS 00Z TAF PERIOD. WINDS WILL PICK
UP AND BECOME GUSTY DURING THE DAY TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  36  65  49  72 /   0   0  10  10
SSI  43  59  54  67 /   0  10  10  10
JAX  41  65  51  72 /   0  10  10  10
SGJ  52  65  58  71 /   0  10  10  10
GNV  39  70  53  76 /   0   0  10  10
OCF  42  73  52  78 /   0   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR GILCHRIST-HAMILTON-SUWANNEE.

GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

STRUBLE/ZIBURA
Hazardous weather outlook, Mar 5, 6:22 PM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
622 PM EST MON MAR 5 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-061000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
622 PM EST MON MAR 5 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...SMALL CRAFT ADVISORY CONDITIONS OVER THE OUTER COASTAL WATERS...

.DAY ONE...TONIGHT...

SMALL CRAFT ADVISORIES FOR OUTER COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SMALL CRAFT ADVISORIES OVER THE COASTAL WATERS WILL CONTINUE
THROUGH THE END OF THE WEEK DUE TO THE LONG FETCH OF ONSHORE FLOW.

A LONG PERIOD OF ONSHORE FLOW WILL START ON TUESDAY AND LAST THROUGH
THE END OF THE WEEK. ELEVATED RISK OF RIP CURRENTS CAN BE EXPECTED
ALONG WITH POSSIBLE COASTAL FLOODING AND BEACH EROSION AS THE FULL
MOON IMPACTS TIDAL LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:46 AM ESTLake Wind AdvisoryJAXFlagler, Nassau15 hr

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.